Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Unit groups of integral group rings

Author: Vikas Bist
Journal: Proc. Amer. Math. Soc. 120 (1994), 13-17
MSC: Primary 16U60; Secondary 16S34, 20C05
MathSciNet review: 1156464
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ U(\mathbb{Z}G)$ be the unit group of the integral group ring $ \mathbb{Z}G$. A group $ G$ satisfies $ ({\ast})$ if either the set $ T(G)$ of torsion elements of $ G$ is a central subgroup of $ G$ or, otherwise, if $ x \in G$ does not centralize $ T(G)$, then for every $ t \in T(G),\,{x^{ - 1}}tx = {t^{ - 1}}$. This property appears quite frequently while studying $ U(\mathbb{Z}G)$. In this paper we investigate why one encounters this property and we have also given a "unified proof" for some known results regarding this property. Further, some additional results have been obtained.

References [Enhancements On Off] (What's this?)

  • [1] Vikas Bist, The structure of unit groups of group rings, Ph.D. thesis, 1990.
  • [2] A. A. Bovdi, Construction of an integral group ring with trivial elements of finite order, Sibirsk. Mat. Zh. 21 (1987), 28-37. MR 579875 (81k:16013)
  • [3] J. L. Fischer, M. M. Parmenter, and S. K. Sehgal, Group rings with soluble $ n$-Engel unit groups, Proc. Amer. Math. Soc. 59 (1976), 195-200. MR 0417231 (54:5289)
  • [4] B. Hartley and P. F. Pickel, Free subgroups in the unit groups of integral group rings, Canad. J. Math. 32 (1981), 1342-1352. MR 604689 (82i:20008)
  • [5] C. Polcino Milies, Group rings whose torsion units form a subgroup, Proc Amer. Math. Soc. 81 (1981), 172-174. MR 593449 (82h:16005a)
  • [6] D. J. S. Robinson, Finiteness conditions and generalized soluble groups, Part 2, Springer-Verlag, Berlin, 1972. MR 0332990 (48:11315)
  • [7] S. K. Sehgal, Topics in group rings, Marcel Dekker, New York, 1978. MR 508515 (80j:16001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16U60, 16S34, 20C05

Retrieve articles in all journals with MSC: 16U60, 16S34, 20C05

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society